Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 12, 2015, 5:52 PM EDT for 4 counties in Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2015, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 12, 2015, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bradford County, FL, Clay County, FL, Putnam County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 73 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:32 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 12, 2:32 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 232 PM EDT FRI JUN 12 2015 .NEAR TERM /THROUGH SATURDAY/... ISOLATED TO SCATTERED SHOWERS/STORMS ARE DEVELOPING EARLY THIS AFTERNOON...MAINLY ACROSS INLAND AREAS IN A LITTLE MORE MOIST MOISTURE PROFILE AND AS THE ATLANTIC SEABREEZE MOVES INLAND. COVERAGE WILL ONLY INCREASE SLIGHTLY AS THE AFTERNOON PROGRESSES AND WILL CAP POPS AT LOW END SCATTERED. ANY ACTIVITY WILL DIMINISH THIS EVENING WITH MOSTLY CLEAR/PARTLY CLOUDY SKIES OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM THE LOWER 70S INLAND TO THE MID/UPPER 70S COAST. SATURDAY...EVEN LESS PRECIP COVERAGE IS EXPECTED...AS RIDGING CONTINUES TO BUILD ACROSS THE REGION. WILL KEEP ANY PRECIP MENTION LIMITED TO INLAND LOCATIONS...AND CAP POPS AT ISOLATED. WITH THE BUILDING RIDGE...TEMPERATURES WILL CONTINUE TO WARM WITH HIGHS IN THE UPPER 80S IMMEDIATE COAST...WITH MID TO SOME UPPER 90S INLAND. THE INCREASED TEMPERATURES...ALONG WITH SEASONAL HUMIDITY LEVELS WILL RESULT IN HEAT INDEX READINGS TOPPING OUT IN THE 99-103 RANGE FOR MANY INLAND LOCATIONS. .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... HIGH PRESSURE BOTH SURFACE AND ALOFT RIDGING OVER THE AREA WILL LEAD TO LARGELY SUPPRESSED CONVECTIVE CONDITIONS AND OUR FIRST REAL TASTE OF HOT WEATHER ACROSS THE REGION. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE MID TO UPPER 90S ACROSS ALL OF THE INLAND AREAS WITH HEAT INDEX VALUES IN THE 100-105 DEGREE RANGE. THE MAJOR EXCEPTION WILL BE THE IMMEDIATE BEACHES WHERE THE PROXIMITY TO THE WATER AND THE SEA BREEZE WILL KEEP US IN THE UPPER 80S TO LOWER 90S. CONVECTIVE COVERAGE LOOKS TO BE IN THE 15-25 PERCENT CHANCE AND MAINLY INLAND WHERE THE GULF AND ATLANTIC SEA BREEZE FRONT CONVERGENCE IS MORE LIKELY. .LONG TERM /MONDAY THROUGH FRIDAY/... THE RIDGING REMAINS IN PLACE THROUGH THE ENTIRE WEEK WITH THE LOW LEVEL FLOW GRADUALLY BECOMING MORE SOUTHWESTERLY TOWARD THE END OF THE WEEK AND THE SCORCHING HIGH TEMPERATURES REACHING THE EAST COAST BEACHES. OVERALL LOOK FOR A VERY GRADUAL INCREASE IN AFTERNOON AND EVENING THUNDERSTORM ACTIVITY DURING THE WEEK WITH ABOUT 40 PERCENT COVERAGE BY THURSDAY AND FRIDAY. WITH A DOMINANT SOUTHWEST FLOW THE BEST CHANCE OF RAIN FOR THE EAST COAST COUNTIES WILL BE THURSDAY AND FRIDAY AS THE GULF SEA BREEZE FRONT MOVES EASTWARD. TEMPS WILL RISE INTO THE MID/UPPER 90S WITH MUGGY LOWS IN THE MID/UPPER 70S WITH LOWER 70S DEW POINTS OVERNIGHT. HEAT INDEX VALUES WILL RISE INTO THE 100-105 DEG RANGE EACH AFTERNOON. && .AVIATION... VFR WILL PREVAIL FOR THE NEXT 24 HOURS. WITH LIMITED TSTM COVERAGE THIS AFTN...WILL USE VCTS FOR GNV/VQQ FOR MOST OF THE AFTN...AND KJAX TIL 20Z FOR SOME LOCALIZED ACTIVITY. && .MARINE... SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...WITH PERIODS OF ONSHORE FLOW EACH AFTERNOON INTO EVENING. WIND SPEEDS AND SEAS WILL REMAIN UNDER CAUTION CRITERIA. RIP CURRENTS: LOW RISK TODAY. MODERATE RISK POSSIBLE THIS WEEKEND WITH PERIODS OF ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 96 72 96 / 20 20 10 20 SSI 76 89 76 86 / 10 10 10 10 JAX 71 94 72 94 / 20 10 10 20 SGJ 74 87 74 87 / 10 10 10 10 GNV 71 94 70 95 / 20 10 10 20 OCF 72 95 71 94 / 10 20 10 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/SANDRIK
Hazardous weather outlook, Jun 12, 4:39 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 AM EDT FRI JUN 12 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-130845- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 439 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY WINDS OF 40-50 MPH AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ON SATURDAY FOR LOCATIONS WEST OF U.S. HIGHWAY 301...WITH ONLY ISOLATED ACTIVITY EXPECTED ON SUNDAY. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE EACH DAY NEXT WEEK...MAINLY FOR INLAND LOCATIONS. AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE MID AND UPPER 90S AT INLAND LOCATIONS. COMBINED WITH SEASONABLY HIGH HUMIDITY VALUES...HEAT INDEX VALUES WILL APPROACH 105 DEGREES INLAND EACH AFTERNOON. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT AREA BEACHES THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, Jun 12, 4:26 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT FRI JUN 12 2015
FLZ024-025-124-125-122115-
COASTAL NASSAU FL-INLAND DUVAL FL-INLAND NASSAU FL-COASTAL DUVAL FL-
426 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUVAL AND CENTRAL NASSAU
COUNTIES UNTIL 515 PM EDT...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NASSAU VILLAGE-RATLIFF...OR NEAR JACKSONVILLE INTERNATIONAL ARPT...
MOVING EAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CALLAHAN...JACKSONVILLE INTERNATIONAL ARPT...UNF...
ARLINGTON...YULEE...OCEANWAY...ORTEGA...CRAIG FIELD...RIVERSIDE...SAN
MARCO...CISCO GARDENS...RATLIFF...NASSAU VILLAGE-RATLIFF...
NORMANDY...TALLYRAND AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8147 3027 8191 3062 8197 3074 8167
3075 8166 3073 8165 3072 8163
TIME...MOT...LOC 2026Z 248DEG 5KT 3051 8177
SHULERLocal storm report, Jun 12, 4:52 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST ALMA 31.54N 82.48W
06/12/2015 M42 MPH BACON GA ASOS
&&
AWALKERLocal storm report, Jun 12, 5:14 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG ALMA 31.54N 82.48W
06/12/2015 BACON GA EMERGENCY MNGR
LARGE TREE DOWN ON HOUSE ON AT 18TH STREET
&&
AWALKERLocal storm report, Jun 12, 5:26 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG ALMA 31.54N 82.48W
06/12/2015 BACON GA EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE AREA AT 16TH, 18TH, AND
20TH STREET
&&
AWALKERLocal storm report, Jun 12, 5:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST WAYCROSS 31.21N 82.36W
06/12/2015 M63 MPH WARE GA AWOS
&&
AWALKERSpecial weather statement, Jun 12, 5:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT FRI JUN 12 2015
FLZ036-040-122215-
ALACHUA FL-MARION FL-
532 PM EDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
SOUTHEASTERN ALACHUA COUNTIES UNTIL 615 PM EDT...
AT 530 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CITRA...MOVING NORTHWEST AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
CITRA...MELROSE...HAWTHORNE...CROSS CREEK...ANTHONY...SPARR...NEWNANS
LAKE...ROCHELLE...MICANOPY...REDDICK...MCINTOSH...LOWELL...
FLEMINGTON...GROVE PARK AND LOCHLOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2922 8243 2922 8240 2948 8241 2949 8242
2959 8242 2972 8205 2947 8206 2950 8202
2932 8199 2919 8243
TIME...MOT...LOC 2130Z 148DEG 14KT 2942 8211
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:33 PM EDT | Special Weather Statement | JAX | Columbia | 42 min |
| Jun 12, 3:38 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Jun 12, 3:41 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Jun 12, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 26 min |
| Jun 12, 4:26 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 49 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Jun 12, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 66 min |
| Jun 12, 5:32 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jun 12, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval | 28 min |
| Jun 12, 7:38 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Jun 12, 3:00 PM EDT | Special Weather Statement | JAX | Camden | 30 min |
| Jun 12, 3:29 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Jun 12, 3:50 PM EDT | Special Weather Statement | JAX | Atkinson, Bacon | 40 min |
| Jun 12, 3:57 PM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| Jun 12, 4:16 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 29 min |
| Jun 12, 4:43 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 32 min |
| Jun 12, 4:49 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 26 min |
| Jun 12, 5:11 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon | 15 min |
| Jun 12, 5:14 PM EDT | Severe Thunderstorm Warning | JAX | Pierce, Ware | 31 min |
| Jun 12, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Pierce, Wayne | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.